Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1993
Severe Thunderstorm Warning 101, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 9, 1993, 8:45 AM CDT for Haskell County, Latimer County, Oklahoma. It was in force for 60 min.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 8:45 AM CDT (13:45 UTC)
- Expired
- May 9, 1993, 9:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Haskell County, OK, Latimer County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 1.8 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091345 SVRTUL OKC061-077-091445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 845 AM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN SOUTHEAST OKLAHOMA ...HASKELL COUNTY...LATIMER COUNTY AT 845 AM...THE NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM 10 MILES NORTHWEST OF QUINTON TO 15 MILES SOUTHEAST OF HAILEYVILLE. THIS STORM PRODUCED WIND DAMAGE AT HAILEYVILLE. MOVEMENT WAS EAST AT 40 MILES AN HOUR. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:40 AM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, May 9, 3:40 AM CDT, 5 hours 5 minutes before
FPUS3 KTUL 090839
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT SUN MAY 9 1993
MORN PKG WL CONTAIN A FLASH FLOOD WATCH THRU TONITE FOR ALL ZNS.
NMC DAY 1 QPF AND EXCSV RAINFALL OTLK LUK GUD FOR ERN OK WITH LARGE
AREA OF 3+ RAINS LIKELY WITH SOME 5 INCH AMTS LIKELY OVR SRN ZNS.
THESE RAINS WL AGGRAVATE AN ALRDY DANGEROUS SITN ACRS FA WITH SERIOUS
FLASH FLOODING AND MAIN STEM FLOODING ALRDY OCCURRING ATTM. WL ISSUE
A STGLY WORDED FFA STATEMENT BY 6 AM. ALTHO PCPN WL LIKELY LINGER
THRU MON AFTN AND BEYOND...HVY RAIN THREAT SHUD DIMINISH TONITE AS
SFC FRONT MVS INTO FA AND LOW LVL INFLOW WKNS. UNTIL THEN...ENERGETIC
UPR LOW AND STG LO LVL WND FIELDS WL ALLOW BANDS OF TRW+ TO MV
ACRS FA ALG AND AHD OF WELL DEFINED H8/SFC FRONT.
TUL 70/53/66/50 9864 MLC 71/55/67/51 9864
BVO 70/52/66/48 9864 IDB 78/59/72/55 8775
...09...
.OK...FLASH FLOOD WATCH TODAY AND TONIGHT ZONES 26 THRU 34 AND 40.In the hours before
Special weather statement, May 9, 5:43 AM CDT, 3 hours 2 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 AM CDT SUN MAY 9 1993 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM THIS MORNING... ...A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ALL OF EASTERN OKLAHOMA... ...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE... MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES EXPIRED AT 530 AM... AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR. TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD. AS THE RAIN AND THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA. RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 5:44 AM CDT, 3 hours 1 minute before
OKZ026-027-029-030-031-032-033-034-040-091145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 AM CDT SUN MAY 9 1993 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM THIS MORNING... ...A FLASH FLOOD WARNING REMAINS IN EFFECT THROUGH TONIGHT FOR ALL OF EASTERN OKLAHOMA... ...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE... MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES EXPIRED AT 530 AM... AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR. TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD. AS THE RAIN AND THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA. RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 5:47 AM CDT, 2 hours 58 minutes before
OKZ026-027-029-030-031-032-033-034-040-091145- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE TULSA OK 543 AM CDT SUN MAY 9 1993 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM THIS MORNING... ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR ALL OF EASTERN OKLAHOMA... ...THE FLASH FLOOD WARNINGS FOR ADAIR...CHEROKEE...DELAWARE... MCINTOSH...MUSKOGEE...OTTAWA...OKMULGEE...AND WAGONER COUNTIES EXPIRED AT 530 AM... AT 535 AM CDT WEATHER RADAR INDICATED SCATTERED SHOWERS OVER NORTHEAST OKLAHOMA MOVING NORTHEAST AT 30 MILES AN HOUR. TO THE WEST...A LARGE AREA OF RAIN AND THUNDERSTROMS WAS LOCATED OVER THE CENTRAL PART OF THE STATE PROGRESSING EASTWARD. AS THE RAIN AND THUNDERSTORMS MOVE INTO EASTERN OKLAOHOMA THROUGH THE MORNING...THE THREAT OF FLASH FLOODING WILL CONTINUE ACROSS ALL OF EASTERN OKLAHOMA. RESIDENTS OF EASTERN OKLAHOMA ARE URGED TO LISTEN TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION TO STAY ADVISED OF THE LATEST WEATHER CONDITIONS.
Special weather statement, May 9, 8:12 AM CDT, 33 minutes before
OKZ026-027-028-029-030-031-033-091415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 812 AM CDT SUN MAY 9 1993 AT 810 AM CDT A LINE OF STRONG THUNDERSTORMS WAS SPREADING ACROSS EASTERN OKLAHOMA. THE LEADING EDGE OF THIS STORM ACTIVITY EXTENDED FROM NEAR BARNSDALL IN OSAGE COUNTY TO TULSA TO EUFAULA TO MCALESTER TO 20 MILES SOUTH OF MCALESTER. THE LINE OF STORMS WAS MOVING EAST AT 40 MPH AND WILL PRODUCE DANGEROUS LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. THERE HAVE NOT BEEN ANY REPORTS OF SEVERE WEATHER WITH THIS LINE OF STORMS IN EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 9, 8:13 AM CDT, 32 minutes before
OKZ026-027-028-029-030-031-033-091415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 812 AM CDT SUN MAY 9 1993 AT 810 AM CDT A LINE OF STRONG THUNDERSTORMS WAS SPREADING ACROSS EASTERN OKLAHOMA. THE LEADING EDGE OF THIS STORM ACTIVITY EXTENDED FROM NEAR BARNSDALL IN OSAGE COUNTY TO TULSA TO EUFAULA TO MCALESTER TO 20 MILES SOUTH OF MCALESTER. THE LINE OF STORMS WAS MOVING EAST AT 40 MPH AND WILL PRODUCE DANGEROUS LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. THERE HAVE NOT BEEN ANY REPORTS OF SEVERE WEATHER WITH THIS LINE OF STORMS IN EASTERN OKLAHOMA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PARTS OF EASTERN OKLAHOMA UNTIL 10 AM. STAY TUNED TO THIS STATIOPN FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| May 8, 8:23 PM CDT | Flash Flood Warning | TSA | Okmulgee, Wagoner | 5 hr |
| May 9, 12:32 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| May 9, 2:03 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 5 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Osage, Tulsa, Washington | 5 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Wagoner | 6 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Muskogee | 6 hr |
| May 9, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| May 9, 9:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| May 9, 9:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| May 9, 11:54 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 3 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Craig, Ottawa | 6 hr |
| May 9, 2:25 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1993Every severe thunderstorm warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.